# SDR ASOA020481

- Difficulty date: September 4, 2002
- Submitted: September 17, 2002
- Operation: Air carrier
- Aircraft: N643AS
- Make and model: Aerosp ATR72
- Aircraft serial: 413
- Engine: Pwa PW127
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Cap
- Condition: Missing
- Location: Lt Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: D, J
- Precautionary procedure: O

## Discrepancy

DURING DECENT, THE LT ENGINE INDICATED A WARNING FOR LOW OIL PRESSURE.  THE WARNING SHOWED LOW OIL PRESSURE ON THE CAP AND LOCAL ALERT, WITH AN OIL PRESSURE FLUCTUATION IN THE CAUTION AND WARNING AREAS.  THE PILOT SHUT THE ENGINE DOWN IAW THE QRH CHECK LIST REQUIREMENTS.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT LANDED SAFELY.  MAINTENANCE FOUND THE ENGINE OIL CAP OFF AND THE ENGINE COVERED IN OIL.  ENGINE WAS SERVICED WITH ELEVEN QUARTS OF OIL AND RAN AT 60 PERCENT TORQUE FOR FIVE MINUTES AND 35 PERCENT TORQUE FOR FIVE MINUTES.  LEAK AND OPERATIONS CHECKS GOOD.  AIRCRAFT OK FOR SERVICE.
